Kansas, 2008

Hail and Damaging Winds in Kansas, April 10, 2008

April 10, 2008 · NWS TOP · 40 events in 10 counties and zones

Two rounds of severe weather defined the evening hours of April 10th. Discrete thunderstorms developed out ahead of a surface front during the late afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TOP wrote it up.

Two rounds of severe weather defined the evening hours of April 10th. Discrete thunderstorms developed out ahead of a surface front during the late afternoon. Large hail, up to one inch in diameter, was the primary reported event with this convection. Convection redeveloped across east central Kansas during the evening, into a line segment that lifted to the northeast. This line of storms produced strong, damaging winds with estimated wind speeds up to 80mph. Damage mainly impacted tree branches and powerlines. But, several reports of building damage came in as well, and one tractor trailer was blown off the roadway.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before the first event at Apr 10, 11:36 AM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Apr 10, 11:36 AM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1236 PM CDT THU APR 10 2008

.DISCUSSION...

...MESOSCALE UPDATE...

17Z SFC ANALYSIS INDCS 990 MB SFC LO NR KSLN. 3-6 MB PRES FALLS
WERE NOTED TO THE NE OF THE LO OVR SE NEB/SRN IA...INDICATING THE
LOW SHLD CONT TO LIFT NEWD INTO THAT GENERAL DIRECTION. SFC WRMFNT
EXTNS EWD FM THE LO THRU EMPORIA TO GARNETT...AND WAS ALSO LIFTING
NWD. CLDS HAVE BEEN SLOW TO CLEAR IN THE WARM SECTOR AS OF
17Z...BUT LATEST VISIBLE IMAGES INDCS SOME BREAKING OF THE CLDS
STARTING TO TAKE PLACE OVR TEH SRN CWA. THIS IS LIKELY TO ALLOW
FOR SOME SURFACE HEATING OVR THE ERN CWA THIS AFTN/EVNG.

SEVERE WEATHER CONCERNS LOOK TO BE BECOMING CLEARER EARLY THIS
AFTN. LO LVL WIND FLOW SOUTH OF THE WARM FNT IS INCREASINGLY SW FM
THE SFC TO H85...AND ALTHOUGH THIS CREATES SIG SPEED
SHEAR...PARTICULARLY IN THE 0 TO 1 KM LAYER...IT WILL ALSO ACTS TO
TAKE MOST OF THE SIG LO LVL MOISTURE TO THE EAST OF THE CWA.
ATTM...WE SEE TWO VERY SMALL CHANCES FOR SEVERE WEATHER.
FIRST...IS WITH THE ADVANCING WARMFNT THROUGH EARLY AFTN...BUT
THIS SEEMS LIMITED BY WEAK MID-LVL LAPSE RATES AND LIMITED
INSTABILITY. THUS ALTHOUGH SOME THUNDER SEEMS LIKELY WITH THE
WRMFNT...SEVERE WEATHER THREAT LOOKS SMALL. SECOND WILL BE WITH
THE ACTUAL COLD FNT LATE THIS AFTN AND INTO THE EVNG HOURS.
NEGATIVE WITH THIS SITUATION IS THAT MOST OF THE LO LVL MOISTURE
WILL HAVE BEEN PUSHED TO THE EAST. NEVERTHELESS...MUCAPE OF
500-750 J/KG WILL EXIST ALNG THE CDFNT LATE THIS AFTN WHICH MAY
ALLOW FOR A SCT LINE OF TSRA TO DVLP. BEST JET LVL WINDS WL HAVE
PUSHED EWD OF THE FA AT THIS TIME...WHICH ACTUALLY LOWERS THE DEEP
LAYER SHEAR AND THUS ORGANIZED TSRA THREAT SEEMS TO BE LIMITED. IF
CONVECTION DOES FORM IN EITHER CASE...SEVERE WEATHER MAY BE LMITED
TO A WIND AND ISOLATED HAIL THREAT GIVEN WEAK LAPSE RATES ALOFT.
UNIDIRECTIONAL LOW LEVEL FLOW PRETTY MUCH TAKES ANY TOR THREAT OUT
OF THE AREA.

BOUSTEAD

&&

.PREV DISCUSSION... /ISSUED 354 AM CDT THU APR 10 2008/

DISCUSSION...
08Z WATER VAPOR SHOWS ANOTHER SHORTWAVE ROTATING THROUGH THE BASE OF
THE UPPER TROUGH AND LIFTING THROUGH THE TX PANHANDLE. THIS IS ALSO
WHERE THE STRONGEST PRESSURE FALLS ARE OCCURRING. A WARM FRONT COULD
BE FOUND FROM NORTH TX STRETCHING NORTHEAST THROUGH SOUTHEAST OK AND
INTO NORTHERN AR.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD NORTH DURING THE
PRE DAWN HOURS AS THE SHORTWAVE LIFTS NORTHEAST. THIS SHOULD MAINLY
BE SHOWERS WITH EMBEDDED THUNDERSTORMS. THE SMALL WINDOW FOR SEVERE
WEATHER IS STILL EXPECTED TO BE FROM ABOUT 17Z TO 23Z AS SFC LOW
TRACKS ACROSS THE FORECAST AREA /RUFFLY ACROSS MHK/. WITH THE DRY
SLOT WORKING IN...SOME CLEARING AND DESTABILIZATION IS ANTICIPATED
TO OCCUR AHEAD OF THE COLD FRONT...JUST AS MID LEVEL LAPSE RATES
STEEPEN AND THE LEFT EXIT REGION OF THE UPPER JET MOVES OVER EAST
CENTRAL KS. THINK THUNDERSTORM DEVELOPMENT IS LIKELY TO OCCUR JUST
TO THE WEST OF THE TURNPIKE...WITH THE GREATEST THREAT FOR SEVERE
WEATHER ALONG AND EAST OF THE TURNPIKE. WITH THE CLOSE LOW
OVERHEAD...WILL NEED TO WATCH OUT FOR LOW TOP SUPERCELLS WITH LARGE
HAIL AND AN ISOLATED TORNADO POSSIBLE. ADDITIONALLY WITH THE
CLEARING AND SFC LOW DEEPENING...THINK STRONGER WINDS WILL BE ABLE
TO MIX DOWN TO THE SFC ACROSS THE FAR SOUTHEASTERN SECTION OF THE
FORECAST AREA. THEREFORE WILL ISSUE A WIND ADVISORY FOR COFFEY AND
ANDERSON COUNTIES. ALSO WITH THE REDEVELOPMENT OF THUNDERSTORMS
LIKELY THIS AFTERNOON...DID NOT FEEL COMFORTABLE LETTING THE FLOOD
WATCH EXPIRE AT 18Z...SO WILL EXTEND THE WATCH UNTIL 6 PM AS WELL.

FOR TONIGHT TWEAKED POPS UP TO BETTER MATCH SURROUNDING OFFICES.
LOOKS LIKE THERE COULD BE A DEFORMATION BAND STILL LINGERING OVER
NORTH CENTRAL KS EARLY THIS EVENING. THEN OF COURSE ANY CONVECTION
EXITING TO THE EAST OVER FAR EASTERN KS. POPS FOR FRIDAY THOUGH
SATURDAY ARE MAINLY FOR INSTABILITY DRIVEN SHOWER ACTIVITY. MODELS
CONTINUE TO SHOW THE POSSIBILITY FOR SOME SNOW TO MIX IN ACROSS THE
NORTH TONIGHT. THEN AS LOW LEVEL LAPSE RATES BECOME NEARLY DRY
ADIABATIC FRIDAY AND SATURDAY...THERE COULD BE SOME LIGHT FLURRIES
OR SPRINKLES WITH THE MOISTURE ON THE BACK SIDE OF THE STORM SYSTEM.
ADJUSTED TEMPS DOW A COUPLE DEGREES FOR FRIDAY. LATEST MODEL PROGS
SHOW MIXING 800 TEMPS TO THE SFC WOULD YIELD MID 40S...AND FORECAST
SOUNDINGS KEEP SFC TEMPS IN THE LOWER TO MID 40S FOR FRIDAY. WITH
CLOUDY SKIES AND STRONG MIXING OF THE BOUNDARY LAYER DUE TO GRADIENT
WINDS...WOULD EXPECT MIN TEMPS TO HOLD IN THE MID 30S TONIGHT AND
SATURDAY MORNING. THERE IS SOME CONCERN FOR A HARD FREEZE SUNDAY
MORNING AS SKIES FINALLY CLEAR OUT AND WINDS DIMINISH. HOWEVER
BOUNDARY LAYER WINDS DO NOT COMPLETELY FALL OFF. FORECAST HAS MINS
AT FREEZING. IF WINDS DECOUPLE...TEMPS COULD BE A FEW DEGREES COLDER
SUNDAY MORNING.

AFTER SATURDAY...MODELS SHOW RIDGING DEVELOPING OVER THE PLAINS.
THIS WOULD INDICATE A MODERATION IN TEMPS WITH A DRY
FORECAST...WHICH IS REFLECTED WELL IN THE PREVIOUS FORECAST.
THEREFORE NO CHANGES WERE MADE.

WOLTERS

AVIATION...
BRIEF LULL IN PRECIPITATION EARLY THIS MORNING...ALTHOUGH CIGS
REMAIN IFR AT TOP/FOE...AND BORDERLINE LIFR AT MHK. NEXT BATCH OF
PRECIP TO LIFT NORTHWARD THROUGH THE MORNING. CIGS TO REMAIN
IFR/LIFR THROUGH APPROXIMATELY 18Z...WHEN DRY SLOT AND SUBSIDENCE
BEHIND INITIAL CONVECTION OVERRUN NE KS...SOUTH OF SFC WARM FRONT.
CIGS WILL SCATTER OUT DURING THE EARLY AFTERNOON...AND SOUTHERLY SFC
WINDS WILL PICK UP WITH GOOD MIXING.  CONVECTION MAY REFIRE ALONG
SFC COLD FRONT AS IT SLIDES EASTWARD LATE THIS AFTERNOON...PROMPTING
INCLUSION OF VCTS AT TOP/FOE...WITH BETTER CHANCE FOR CONVECTION
OVER EASTERN PORTIONS OF THE REGION. MVFR CIGS AND NORTHWESTERLY
WINDS PREVAIL ON THE BACKSIDE OF THE SYSTEM AFTER 03Z...AND WILL
PERSIST THROUGH THE END OF THE 12Z TAF CYCLE.

LUNDE

&&

.TOP WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY UNTIL 6 PM THURSDAY FOR KSZ058-KSZ059.

&&
Hazardous weather outlook, Apr 10, 1:43 PM CST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
243 PM CDT THU APR 10 2008

KSZ008>012-020>024-026-034>040-054>056-058-059-111945-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
243 PM CDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP ALONG AND EAST OF A SENECA TO
BURLINGTON LINE THIS AFTERNOON. SOME OF THESE STORMS MAY BE SEVERE
WITH ONE INCH HAIL AND 60 MPH WINDS PRESENTING THE PRIMARY
THUNDERSTORM HAZARDS. THUNDERSTORM ACTIVITY IS EXPECTED TO MOVE
EAST INTO MISSOURI LATE THIS AFTERNOON OR EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED FOR THE REMAINDER OF THE AFTERNOON
GENERALLY ALONG AND EAST OF A SENECA TO BURLINGTON LINE.

CAVANAUGH

The radar

The Topeka radar (KTWX), 83 km away, was scanning. The volume nearest the first event began at 20:23 UTC.

Open the radar archive at this moment

Event by event

28 thunderstorm wind, 12 hail. Local standard time, as filed.

Hail, Coffey

When
April 10, 2:22 PM CST
Where
Coffey County, 2.82 mi N of Halls Summit
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
38.390, -95.680

Hail, Anderson

When
April 10, 2:43 PM CST to 2:46 PM CST
Where
Anderson County, 4 mi ESE of Greely
Measured
0.88 in hail
Reported by
Public
Coordinates
38.348, -95.052

Hail, Anderson

When
April 10, 3:17 PM CST
Where
Anderson County, 5 mi E of Garnett
Measured
1 in hail
Reported by
Public
Coordinates
38.280, -95.138

Hail, Coffey

When
April 10, 3:22 PM CST
Where
Coffey County, 4 mi W of Waverly
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
38.400, -95.674

Hail, Anderson

When
April 10, 3:53 PM CST
Where
Anderson County, 4 mi ESE of Greely
Measured
0.88 in hail
Reported by
Public
Coordinates
38.348, -95.052

Hail, Shawnee

When
April 10, 4:15 PM CST
Where
Shawnee County, 3.21 mi E of Auburn
Measured
0.75 in hail
Reported by
Public
Coordinates
38.898, -95.760

Hail, Lyon

When
April 10, 4:55 PM CST
Where
Lyon County, 1.08 mi W of (Emp)emporia Muni Ar
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.330, -96.200

Hail, Morris

When
April 10, 5:17 PM CST
Where
Morris County, Council Grove
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
38.650, -96.480

Hail, Wabaunsee

When
April 10, 5:25 PM CST
Where
Wabaunsee County, 2.96 mi SSE of Maple Hill
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.040, -96.010

Hail, Morris

When
April 10, 5:25 PM CST
Where
Morris County, 6 mi NE of Council Grove
Measured
1 in hail
Reported by
Public
Coordinates
38.711, -96.401

Hail, Wabaunsee

When
April 10, 5:25 PM CST
Where
Wabaunsee County, 3.31 mi ENE of Keene
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.964, -95.971

Thunderstorm Wind, Shawnee

When
April 10, 5:27 PM CST
Where
Shawnee County, 5 mi W of Topeka
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
39.050, -95.773

WIBW TV reported wind speeds around 60mph.

Hail, Shawnee

When
April 10, 5:35 PM CST
Where
Shawnee County, Rossville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.130, -95.950

Thunderstorm Wind, Coffey

When
April 10, 5:35 PM CST
Where
Coffey County, 2.89 mi WNW of Sharpe
Measured
55 kt (63 mph) estimated gust
Reported by
AWOS
Coordinates
38.303, -95.725

Thunderstorm Wind, Lyon

When
April 10, 5:35 PM CST to 5:38 PM CST
Where
Lyon County, 1.41 mi WNW of Emporia to 0.72 mi N of Emporia
Measured
61 kt (70 mph) estimated gust
Reported by
Newspaper
Coordinates
38.405, -96.205

Five buildings at the Emporia Livestock sales were damaged when severe thunderstorm winds blew across Emporia. The roofs were torn from three sheds, and the debris was tossed several streets away and onto powerlines, which caused sparks. The power was out to several local businesses and residences. Country Mart North also sustained damage to the sign on the front of it's building. A piece of the sign flew across the street and knocked over a portion of fence. Several trees and power lines were also reported down along the damage path. Sheds and local business signs in addition to those above were also reported to have been damaged. Seven hundred and seven people were reported to have lost power.

Thunderstorm Wind, Lyon

When
April 10, 5:41 PM CST
Where
Lyon County, (Emp)emporia Muni Ar
Measured
63 kt (72 mph) estimated gust
Reported by
Broadcast Media
Coordinates
38.330, -96.180

KVOE radio measured 72mph wind gust.

Thunderstorm Wind, Lyon

When
April 10, 5:42 PM CST
Where
Lyon County, Emporia
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.400, -96.180

Law enforcemnet reported damage across portions of the city of Emporia. The roof was blown off of a cattle shed. Part of a commercial sign was blown down. Tree limbs were also reported down.

Thunderstorm Wind, Coffey

When
April 10, 5:42 PM CST
Where
Coffey County, Burlington
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.200, -95.750

Spotter in Burlington called in 60mph winds estimate. Second spotter, nearby in Burlington, called in damage report, including shingles having been blown from roof and some tree damage.

Thunderstorm Wind, Coffey

When
April 10, 5:53 PM CST
Where
Coffey County, 0.54 mi WNW of Lebo
Measured
65 kt (75 mph) estimated gust
Reported by
Newspaper
Coordinates
38.424, -95.859

A lean-to garage was blown down and pieces were carried onto Old Highway 50.

Thunderstorm Wind, Lyon

When
April 10, 5:59 PM CST
Where
Lyon County, 5 mi E of Admire
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.630, -96.007

Powerlines knocked down behind spotter's home. Large tree limbs blwon down from a dead tree.

Thunderstorm Wind, Osage

When
April 10, 6:02 PM CST
Where
Osage County, 1 mi WSW of Osage City
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.624, -95.837

Estimated 60mph winds blew over a row of Port-a-Potties.

Thunderstorm Wind, Osage

When
April 10, 6:03 PM CST
Where
Osage County, 0.67 mi NNW of Osage City
Measured
65 kt (75 mph) estimated gust
Reported by
Newspaper
Coordinates
38.639, -95.826

The roof was blown off of a repair shop. Just west of this location, a pole barn was blown over. An Osage City car dealership also reported damage with the severe thunderstorms.

Thunderstorm Wind, Wabaunsee

When
April 10, 6:07 PM CST
Where
Wabaunsee County, Harveyville
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.780, -95.970

Shingles blown off roof of spotter's home, and the homes of several neighbors.

Thunderstorm Wind, Franklin

When
April 10, 6:11 PM CST
Where
Franklin County, 5 mi W of Ottawa
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.620, -95.363

Power lines down on Kansas Hwy 68 between Ottawa and Pomona.

Thunderstorm Wind, Franklin

When
April 10, 6:11 PM CST
Where
Franklin County, 2 mi NE of Pomona
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.641, -95.424

Thunderstorm Wind, Coffey

When
April 10, 6:11 PM CST
Where
Coffey County, 4.62 mi S of Burlington
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Newspaper
Coordinates
38.134, -95.739

A wind gust blew a tractor trailer onto it's side. Highway 75 was partially blocked by the trailer.

Thunderstorm Wind, Osage

When
April 10, 6:12 PM CST
Where
Osage County, Burlingame
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.750, -95.830

Small tree limbs blown down. Full trash containers blown down the street.

Thunderstorm Wind, Osage

When
April 10, 6:16 PM CST
Where
Osage County, 7 mi N of Burlingame
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.851, -95.830

Two to three inch tree limbs blown down.

Thunderstorm Wind, Franklin

When
April 10, 6:17 PM CST
Where
Franklin County, Ottawa
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.620, -95.270

Large tree blown down. Tree reported to have been blocking a roadway.

Thunderstorm Wind, Shawnee

When
April 10, 6:25 PM CST
Where
Shawnee County, 6 mi SW of Topeka
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
38.989, -95.759

Thunderstorm Wind, Douglas

When
April 10, 6:25 PM CST
Where
Douglas County, 8 mi SW of Lawrence
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.888, -95.335

Six to seven inch diameter live tree branches down.

Thunderstorm Wind, Shawnee

When
April 10, 6:27 PM CST
Where
Shawnee County, 3 mi S of Topeka
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.007, -95.680

Transformers blown along Topeka Blvd on the south end of the city.

Thunderstorm Wind, Shawnee

When
April 10, 6:28 PM CST
Where
Shawnee County, Topeka
Measured
52 kt (60 mph) estimated gust
Reported by
Newspaper
Coordinates
39.050, -95.680

Tree limbs and power lines were reported down across the city. Westar energy reported that up to 860 residences were without power in Shawnee County.

Thunderstorm Wind, Douglas

When
April 10, 6:29 PM CST to 6:30 PM CST
Where
Douglas County, 4 mi W of Lawrence
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
38.970, -95.305

Shingles blown off the apartment complex of a NWS-Employee.

Thunderstorm Wind, Douglas

When
April 10, 6:30 PM CST
Where
Douglas County, Vinland
Measured
56 kt (64 mph) estimated gust
Reported by
Newspaper
Coordinates
38.830, -95.170

A barn expected to be placed on the National Register of Historic Places was destroyed by severe thunderstorm winds. The barn was nearly 100 years old, and was built from a kit from the Sears, Roebucks & Company. Items within the barn were also moved and damaged by the strong winds. The building had recently undergone improvements to make the barn more stable.

Thunderstorm Wind, Shawnee

When
April 10, 6:31 PM CST
Where
Shawnee County, (Top)billard Arpt to
Measured
53 kt (61 mph) estimated gust
Reported by
ASOS
Coordinates
39.070, -95.620

Thunderstorm Wind, Jefferson

When
April 10, 6:33 PM CST
Where
Jefferson County, Meriden
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.180, -95.570

Powerlines and one large tree reported down.

Thunderstorm Wind, Douglas

When
April 10, 6:35 PM CST
Where
Douglas County, 0.5 mi WNW of Lawrence
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.973, -95.238

Tree reported down over the roadway.

Thunderstorm Wind, Jefferson

When
April 10, 6:39 PM CST
Where
Jefferson County, Oskaloosa
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.220, -95.320

Power lines down in town.

Thunderstorm Wind, Jefferson

When
April 10, 6:42 PM CST
Where
Jefferson County, Meriden
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.180, -95.570

Power lines and one tree reported down in the city.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2008Every state in 2008This day in weather historyWarnings in Kansas, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 86098, 86099, 86103, 86106, 86107, 86117, 86113, 86119, 86120, 86125, 86606, 86152, 86126, 86128, 91913, 86131, 86108, 86135, 95700, 86138, 86140, 91932, 86143, 86144, 86145, 91934, 86146, 86147, 86148, 86149, 86150, 86151, 91915, 86154, 91914, 86155, 86156, 86157, 86158, 86159.